MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 67P040
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.
 
Event or Problem Description
It was reported via medwatch number (b)(4).The customer was performing a trach change at bedside today.The replacement trach was new out of the package.The balloon didn't inflate, causing patient to not properly ventilate while on the vent.They had no other bivona 4 and had to put in a bivona 3.5 instead.Additional information received via customer response email 07-jul-2022: according to the event report we received, the patient did not sustain any injury from the product malfunction.Respondent has reached out to supply chain department to see if the product was sent back to the manufacturer and will respond again when they hear back.
 
Additional Manufacturer Narrative
Other, other text: h6: event problem and evaluation codes: updated h10: device evaluation was completed.No product was returned for investigation.The cause of the reported problem could not be determined.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during the manufacturing process of the device.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 if additional reportable information becomes available.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15076750
Report Number3012307300-2022-13883
Device Sequence Number20029751
Product Code JOH
UDI-Device Identifier15021312006278
UDI-Public15021312006278
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number67P040
Device Catalogue Number67P040
Device Lot Number3458445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale